I was talking with a friend I hadn't spoken with for a while. She told me she was taking prednisone , a bell went off in my head, when my pain issues began over 15-17 yrs ago the Dr gave me shots of cortisone in knees and elbows. I was good for few months. As pain spread thru out body the prednisone was like a miracle . But knowing then I had hep-c The dr was hesitant of giving monthly. Someone at work told me back then how bad it is for enteral organs ? I'm wondering if it would even help with the extreme pains I experience now.
10 Oct 2013
YES! Prednisone like any other steroid can & will cause damage to almost all organs, especially if abused or used incorrectly. And I beg you not to assume its good medicine just because a Doc's name is on a bottle, it must be okay to swallow, shoot, or treat yourself with., right??? No, Too many doctors today believe you deserve to walk out of the office with "A Script In Hand" to get your monies worth! Again, bad medicine and bad business. For folks like you and me in pain every day that is a major problem because we keep looking for "THAT ONE ANSWER"... unfortunately for many of us there is not one yet, So PLEASE Be smart, keep asking questions and REMEMBER... only YOU can be your Best advocate when it comes to good health care. God Bless & good Health from MommaN
11 Oct 2013
Hello. Prednisone, long term use, medium to high dose causes damage by adding a special type of fat to the body. The typical moon face, dowagers Hump, and other effects are the outer looks. It also puts fat in the liver, around organs and can cause a breakdown of the intestinal track. Bones thin rapidly as it needs calcium. Anxiety can increase, panic attacks and depression are part of the emotional. I have been on it over eight years. Can't get off as it controls my disease. Oh, and type2 diabetes arise.
Dose packs can be very helpful for short term inflammation and leave no effects.
So I take prednisone, antidepressant, Xanax, insulin, lots of calcium, and a whole bunch of other stuff. It doesn't help to trash this drug as it has saved millions of lives. Most people are short term. For Us long timers, it keeps One alive. Doctors try it with anyone who has inflammation diseases or other autoimmune diseases because it works. They quickly get one off if possible to another drug that will control the disease. Often they have to reduce the inflammation before some other drug can be effective. That is why the cortisol shots helped. Just as they would now. That is not prednisone by the way. Arthritis is often treated with prednisone once the NSAIDs stop working. And will be introduced when in a flare.
You always have the choice of taking a medication or not. insurance nowadays, maybe it will change, have a well rehearsed protocol of trying one med, wait for effectiveness and response, try another, wait and so forth. Prednisone is first because it is effective.
The mood thing is real. But so is being in unstoppable pain or chronic diarrhea or whatever else one has that makes us yell and cry and react. Choices. I do wish you both wellness and you don't ever have to make a decision where the harm of a medication is less than the disease. It is pretty crummy to be there. Blessings to you. Karen
11 Oct 2013
Thanks Karen now I know why I might have fat on liver. Steroid injections can feel like miracle to joints. For a year I was given them by many different Dr's my hip, my knee, my hand and dermatogist gave them for lichen sclerosis and plantas. By Feb I found on the internet that I had problem with cortisol which when I got tested I was 1 and sometimes 2 for over 6 months I was in adrenal failure. Everyday I felt terrible. What I'm trying to say is try not to take the stuff unless your like Karen and need prednisone to live or just every so often.
12 Oct 2013
In a NY Times article entitled, Phys Ed: Do Cortisone Shots Actually Make Things Worse?", in October 2010, the article said that over all, people who received cortisone shots impeded full recovery and were "worse off", especially those having injections to the elbows. They had a much lower rate of full recovery than those who did nothing or who underwent physical therapy. They also had a higher risk of relapse than people who adopted the time-honored wait-and-see approach.
And here's what my experience has shown from having 4 cortisone injections to my left shoulder. That shoulder is far worse than the other shoulder where I had a stroke damage. That whole side of my body has never fully recovered from my stroke, but the cortisone injected shoulder is FAR WORSE 14 years later. The article said that those people receiving multiple injections (e.g. 4 shots) may be at particularly high risk for continuing damage. The study only followed people after 6 months to a year later. But none that looked many years later, which I am living proof of the damage that those cortisone injections did.
You can look up the article on-line with the info above.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Prednisone (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have left over prednisone for when my doctor was trying me on it to see if it could help with a problem i have and paid good money for it im ...
2 answers • 1 Dec 2010
my vet has prescribed 125 mg for my pet pug because she lost all ability to walk on her hind legs. She started doing fine, so I stopped his meds, and ...
1 answer • 28 Nov 2011
What can help withdrawl from the drug Prednisone? I am having joint pain at the top of legs and bad?
... pain in my jaw bones. I'm in pain! Its not TMJ I never experience this until right after I came off Prednisone and all the withdrawl pain is ...
3 answers • 3 Mar 2012
I have been put on. Prednisone 60 mg twice daily for sever asthma attack. And have been on prednisone for a long time. I am trying to cut back just ...
3 answers • 7 Oct 2013